Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 19, 2013, 7:45 PM EDT for Grayson County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 7:45 PM EDT (23:45 UTC)
- Expired
- May 19, 2013, 9:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Grayson County, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WGUS51 KRNK 192345
FFWRNK
VAC077-200145-
/O.NEW.KRNK.FF.W.0011.130519T2345Z-130520T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 734 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE AREA. RAINFALL OF
2 TO 4 INCHES HAS FALLEN ACROSS GRAYSON COUNTY THIS AFTERNOON
AND EVENING...ESPECIALLY IN THE AREA FROM ELK CREEK TO MOUNT
ROGERS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...IF IT HAS
NOT ALREADY.
STRONG THUNDERSTORMS ARE MOVING THROUGH EASTERN GRAYSON COUNTY NOW...
WITH A LARGE AREA OF LIGHT TO MODERATE RAINFALL BEHIND THE THUNDERSTORMS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS EASTERN
GRAYSON COUNTY...WITH UP TO 1/2 INCH IN THE WESTERN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND.
IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3661 8165 3662 8161 3664 8160 3666 8155
3668 8153 3674 8138 3676 8127 3677 8109
3680 8106 3675 8100 3666 8104 3657 8117
3659 8167
$$
RAB1 follow-up statement
269
WGUS71 KRNK 200149
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT SUN MAY 19 2013
VAC077-200157-
/O.EXP.KRNK.FF.W.0011.000000T0000Z-130520T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON VA-
949 PM EDT SUN MAY 19 2013
...THE FLASH FLOOD WARNING FOR GRAYSON COUNTY HAS EXPIRED...
THE HEAVY RAIN HAS ENDED AND MOVED OUT OF THE AREA.
HOWEVER...RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE COMMON ACROSS PARTS
OF GRAYSON COUNTY SUNDAY EVENING...ESPECIALLY JUST SOUTH AND WEST OF
ELK CREEK. CREEKS...STREAMS...AND RIVERS IN THE AREA ARE LIKELY NEAR
BANKFULL AND SOME MINOR FLOODING IS LIKELY FOR THE NEXT SEVERAL
HOURS. HOWEVER...THE THREAT FOR FLASH FLOODING HAS ENDED AT THIS
TIME.
LAT...LON 3661 8165 3662 8161 3664 8160 3666 8155
3668 8153 3674 8138 3676 8127 3677 8109
3680 8106 3675 8100 3666 8104 3657 8117
3659 8167
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:50 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 19, 3:50 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT SUN MAY 19 2013 .SYNOPSIS... UPPER LEVEL ENERGY WILL MOVE SLOWLY ACROSS THE REGION TONIGHT AND MONDAY...RESULTING IN ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY. THIS SYSTEM WILL THEN SHIFT OFF THE MID ATLANTIC COAST BY TUESDAY. A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS ON MONDAY INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA ON FRIDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 330 PM EDT SUNDAY... SHOWER ACTIVITY HAS BECOME SCATTERED ACROSS THE FORECAST REGION THIS AFTERNOON...WITH RADAR INDICATING A FEW OF THE SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN. CELL MOVEMENT ACROSS THE NORTH CAROLINA MOUNTAINS INTO THE MOUNTAIN EMPIRE HAS BEEN SLOW DUE TO VERY LIGHT WINDS ALOFT NEAR THE BASE OF THE APPROACHING UPPER LEVEL TROUGH. WILL HAVE TO WATCH THIS AREA CLOSELY THROUGH THE NEXT FEW HOURS FOR THE POTENTIAL OF FLASH FLOODING...ESPECIALLY IN AREAS WHERE CELLS BEGIN TO TRAIN. FURTHER EAST...STEERING WINDS ARE A LITTLE STRONGER...CAUSING CELLS TO MOVE MORE QUICKLY. MODELS ARE IN DECENT AGREEMENT THIS AFTERNOON THAT THE MAJORITY OF SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT MORE TOWARD THE PIEDMONTS DURING THE EVENING AS THE UPPER TROUGH CONTINUES EAST. INTENSITY OF RAINFALL WILL BEGIN TO WANE AFTER SUNSET AS HEATING ENDS...WITH ONLY ISOLATED TO WIDELY SCATTERED SHOWER ACTIVITY EXPECTED AFTER MIDNIGHT. WITH DIMINISHING CLOUD COVER...LIGHT WINDS...AND VERY MOIST CONDITIONS ACROSS THE AREA...BELIEVE THAT FOG WILL BECOME WIDESPREAD ONCE AGAIN...AND DENSE IN A FEW AREAS. HIGH DEWPOINTS WILL KEEP OVERNIGHT LOWS FOR MOST LOCATIONS IN THE LOW 60S...WITH A FEW UPPER 50S ACROSS THE MOUNTAINS. THE BASE OF THE UPPER TROUGH IS EXPECTED TO BE OVER SOUTHSIDE VIRGINIA BY MONDAY AFTERNOON...WITH NORTHWESTERLY FLOW ACROSS THE MOUNTAINS AS WEAK UPPER RIDGING BUILDS IN FROM THE WEST. WILL SEE ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY DEVELOP WITH DAYTIME HEATING THAT WILL BE SPOTTY IN NATURE...BUT DO NOT EXPECT THIS ACTIVITY TO BE AS WIDESPREAD AS TODAY...MORE CONFINED TO THE PIEDMONTS ALTHOUGH WILL ALSO SEE DEVELOPMENT ALONG THE RIDGES. EXPECT BETTER HEATING WITH THE DECREASED CLOUD COVER FOR MONDAY AFTERNOON...WHICH WILL ALLOW HIGH TEMPERATURES TO REACH INTO THE MID AND UPPER 70S. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 150 PM EDT SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL TAPER OFF MONDAY NIGHT. THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE PIEDMONT. AFTER MIDNIGHT CUT BACK POPS TO SLIGHT CHANCE IN THE EAST. WITH A SOUTHWEST FLOW...IT WILL BE MILD MONDAY NIGHT WITH READINGS FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE SOUTHEAST. MID-LVL RIDGE BUILDS OVERHEAD TUESDAY AFTER THE SHORTWAVE TROUGH EXITS THE REGION. WITH DRIER AIR ALOFT AND ABSENCE OF ORGANIZED LIFT TRANSLATES TO LESS COVERAGE OF CONVECTION. PLAYED THE HIGHEST POPS ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. HIGHS TUESDAY WILL RANGE FROM THE UPPER 70S IN THE MOUNTAINS TO THE UPPER 80S IN THE PIEDMONT. WARM AND MUGGY TUESDAY NIGHT EXPECTED WITH LOWS IN THE 60S. WEAK UPPER AIR DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF THE ATLANTIC SURFACE HIGH...WILL PROVIDE SOME LIFT FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY. ISOLATED TO SCATTERED CONVECTION WILL LINGER INTO WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 150 PM EDT SUNDAY... AN UPPER LEVEL CLOSED LOW WILL SPIN AROUND THE UPPER MISSISSIPPI VALLEY THROUGH AT LEAST FRIDAY. IN ADVANCE OF THIS SYSTEM...PLENTY OF MOISTURE WILL ADVECT NORTHWARD INTO OUR REGION. PIECES OF ENERGY WILL SPIRAL EASTWARD FROM THE MAIN SYSTEM AND COMBINE WITH DAYTIME HEATING TO CREATE SHOWERS AND THUNDERSTORMS. HPC CONTINUES TO FAVOR A SLOWER TIMING OF THE COLD FRONT. THE FRONT IS EXPECTED TO EXIT OUR AREA FRIDAY EVENING INTO FRIDAY NIGHT. ECMWF REMAINS FASTER THAN GFS WITH TIMING OF COLD FRONT. DO NOT BELIEVE THE SFC LOW THAT DEVELOPS OFF THE SOUTHEAST ON GFS. HIGH PRESSURE WILL RIDGE SOUTH FROM THE GREAT LAKES ON SATURDAY AND SLIDE EAST ON SUNDAY. COOLING TREND EXPECT FOR FRIDAY AND SATURDAY. HIGHS ON FRIDAY WILL RANGE FROM AROUND 70 DEGREES IN THE WEST TO NEAR 80 DEGREES IN THE SOUTHEAST. SATURDAY HIGHS ONLY REACH THE MID 60S ACROSS THE MOUNTAINS TO THE LOWER 70S ACROSS THE PIEDMONT. HIGHS FOR SUNDAY WILL WARM A COUPLE OF DEGREES FROM THE MID 60S IN THE WEST TO THE MID 70S IN THE EAST. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... AS OF 155 AM EDT SUNDAY... RADAR INDICATING SHOWERS DEVELOPING WITH AFTERNOON HEATING AREAWIDE. CLOUD COVER ACROSS THE MOUNTAINS HAS BEEN LESS WIDESPREAD AS DRIER AIR BUILDS IN FROM THE WEST...WHICH HAS LEAD TO GREATER SURFACE HEATING. THEREFORE...WILL KEEPING AN EYE ON STRONGER SHOWER ACTIVITY DEVELOPING IN THIS MORE UNSTABLE ENVIRONMENT...WITH SHOWERS INTENSIFYING INTO THUNDERSTORMS DURING THE AFTERNOON. THAT STATED... IF THE CIRRUS SHIELD FROM CONVECTION OVER TENNESSEE CAN BUILD INTO THE AREA...EXPECT THAT WILL HAVE A STABILIZING EFFECT AND LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT. BUT CIRRUS DOES NOT LOOK LIKE IT IS IN A HURRY TO ENTER OUR AREA. CEILINGS CONTINUE TO IMPROVE THIS AFTERNOON...HOWEVER WILL REMAIN MVFR...POSSIBLY LOW END VFR AT BEST. SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE SLOWLY DUE TO LIGHT UPPER LEVEL WINDS...AND HEAVY RAIN ASSOCIATED WITH THIS ACTIVITY WILL RESULT IN EXTENDED PERIODS OF IFR VISIBILITIES...LESS THAN 1SM AT TIMES. GREATEST RAINFALL COVERAGE WILL SHIFT EAST OF THE MOUNTAINS DURING EVENING AS A SHORTWAVE PUSHES ACROSS THE AREA...WITH INTENSITY WANING BY MIDNIGHT AS HEATING ENDS. LIGHT WINDS AND MOIST CONDITIONS WILL RESULT IN ANOTHER ROUND OF PATCHY FOG OVERNIGHT...AS WELL AS STRATUS DECKS BELOW 1KFT. WITH AN UPPER LEVEL TROUGH SHIFTING EAST OVERNIGHT...EXPECT LOWER COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR MONDAY...WITH BETTER COVERAGE IN THE EAST AS UPPER LEVEL RIDGING STARTS TO BUILD ACROSS THE MOUNTAINS. EXPECT TUESDAY TO BE THE BEST BET FOR DECENT FLYING CONDITIONS ALTHOUGH AN ISOLATED AFTERNOON AIRMASS SHOWER OR THUNDERSTORM IS STILL POSSIBLE. NEXT FRONT APPROACHES ON WEDNESDAY WITH MORE SHOWERS/STORMS DEVELOPING. THIS FRONT DOES NOT APPEAR TO BE IN A BIG HURRY AND LOOKS TO BRING MVFR CONDITIONS...POSSIBLY IFR AT NIGHT...TO TAF SITES FOR THE LATTER HALF OF THE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...KK LONG TERM...KK AVIATION...AMS/NF
Hazardous weather outlook, May 19, 3:55 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT SUN MAY 19 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-202000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 355 PM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE REGION THIS EVENING AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING...AND MAY CAUSE 1 TO 2 INCHES OF RAIN TO FALL OVER A SHORT PERIOD OF TIME. LOCALIZED FLOODING IS POSSIBLE IN STEEPER TERRAIN...OR IF STORMS BEGIN TO TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 19, 6:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLASH FLOOD RICHLANDS 37.10N 81.80W
05/19/2013 TAZEWELL VA 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO FLOODING AND DEBRIS
BLOCKING ROADWAYS
&&
EVENT NUMBER RNK1301383
FISHERSpecial weather statement, May 19, 6:23 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT SUN MAY 19 2013
VAZ009-012-015-192330-
SMYTH VA-GRAYSON VA-WYTHE VA-
623 PM EDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 730 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORM FROM NEAR MARION...TO
TROUTDALE...TO WHITETOP...MOVING EAST AT 35 MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE
OF THIS ACTIVITY. VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS
ACTIVITY...WHICH WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
SPEEDWELL...
INDEPENDENCE...
SUGAR GROVE...
TROUTDALE...
AND INTERSTATE 81 BETWEEN MILE MARKERS 44 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3661 8165 3662 8161 3663 8161 3665 8163
3689 8146 3681 8104 3668 8094 3665 8095
3663 8093 3665 8091 3664 8090 3656 8084
3659 8167
TIME...MOT...LOC 2217Z 278DEG 29KT 3680 8139
RABSpecial weather statement, May 19, 6:34 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT SUN MAY 19 2013
VAZ044-058-192330-
HALIFAX VA-PITTSYLVANIA VA-
634 PM EDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM DANVILLE...TO
INGRAM...TO TURBEVILLE...MOVING NORTHEAST AT 20 MPH.
* VERY HEAVY RAIN IS FALLING WITH THIS ACTIVITY. PITTSYLVANIA
AND HALIFAX COUNTIES HAVE RECEIVED EXCESSIVE RAINFALL DURING THE
PAST FEW DAYS...AND ADDITIONAL HEAVY RAINFALL IN A SHORT TIME FRAME
WILL RESULT IN FLOODING. LOW-LYING AND FLOOD PRONE AREAS ARE
PARTICULARLY SUSCEPTIBLE TO FLOODING. WATER WILL POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BLAIRS...
DANVILLE CITY...
TURBEVILLE...
INGRAM...
AND HURT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
IN THE EVENT THAT A FLOOD OR FLASH FLOOD WARNING IS ISSUED.
&&
LAT...LON 3654 7905 3654 7945 3712 7932 3710 7929
3713 7925 3710 7923 3712 7921 3705 7919
3709 7912 3703 7900 3705 7897 3702 7890
3698 7890 3699 7882 3695 7879 3701 7875
3700 7874 3694 7873 3692 7875 3690 7873
TIME...MOT...LOC 2225Z 215DEG 16KT 3669 7910
RABLocal storm report, May 19, 7:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLOOD TAZEWELL 37.12N 81.52W
05/19/2013 TAZEWELL VA EMERGENCY MNGR
RT 460 WEST CLOSED DUE TO DEBRIS
&&
EVENT NUMBER RNK1301384
FISHERSpecial weather statement, May 19, 7:25 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT SUN MAY 19 2013
VAZ010>013-015-016-200045-
GILES VA-BLAND VA-CARROLL VA-GRAYSON VA-WYTHE VA-PULASKI VA-
725 PM EDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
CARROLL COUNTY IN SOUTHWEST VIRGINIA...
EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM WHITE GATE TO MAX MEADOWS TO SPRING VALLEY TO BRIDLE CREEK...
OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF NARROWS TO
WYTHEVILLE TO FRIES TO MOUTH OF WILSON...AND MOVING EAST AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FLOODING HAS BEEN
REPORTED NEAR MARION AND ON U.S. 460 IN EASTERN TAZEWELL AS THIS
ACTIVITY MOVED THROUGH AREAS JUST TO THE WEST OF THE ADVISORY AREA.
* LOCATIONS IMPACTED INCLUDE...
ALLISONIA...
PULASKI...
GALAX CITY...
POPLAR HILL..
NARROWS...
WYTHEVILLE...
DRAPER...
AND DUBLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3670 8115 3730 8095 3733 8062 3725 8058
3721 8061 3719 8059 3720 8056 3713 8052
3709 8058 3706 8054 3705 8056 3697 8055
3693 8064 3671 8046 3665 8049 3664 8054
3666 8059 3660 8063 3656 8061 3658 8144
TIME...MOT...LOC 2321Z 286DEG 21KT 3722 8089 3699 8099 3669 8106
3660 8128
RABLocal storm report, May 19, 7:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FLOOD 2 NE TAZEWELL 37.14N 81.49W
05/19/2013 TAZEWELL VA TRAINED SPOTTER
WATER COVERING LARIMER LANE DUE TO CREEK OUT OF BANKS
&&
EVENT NUMBER RNK1301385
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:13 PM EDT | Areal Flood Advisory | RNK | Halifax | 3 hr |
| May 19, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Smyth | 51 min |
| May 19, 4:31 PM EDT | Special Weather Statement | RNK | Tazewell | 59 min |
| May 19, 4:36 PM EDT | Special Weather Statement | RNK | Patrick | 54 min |
| May 19, 5:16 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell | 3 hr |
| May 19, 5:32 PM EDT | Special Weather Statement | RNK | Smyth | 73 min |
| May 19, 6:15 PM EDT | Areal Flood Advisory | RNK | Patrick | 2 hr |
| May 19, 6:23 PM EDT | Special Weather Statement | RNK | Grayson | 67 min |
| May 19, 6:34 PM EDT | Special Weather Statement | RNK | Halifax, City of Danville | 56 min |
| May 19, 6:56 PM EDT | Areal Flood Advisory | RNK | Bland | 2 hr |
| May 19, 7:25 PM EDT | Special Weather Statement | RNK | Carroll, Giles, Grayson, Pulaski, Wythe, City of Galax and 1 more | 80 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.